Oklahoma, 2007Flood in Oklahoma, June 29 to 30, 2007
June 29 to 30, 2007 · NWS TSA · 1 event in 1 county or zone
Heavy rain caused the Neosho River near Commerce to flood.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused the Neosho River near Commerce to flood.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 29, 1:56 AM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 29, 1:56 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
256 AM CDT FRI JUN 29 2007
.DISCUSSION...
THE THREAT FOR ADDITIONAL HEAVY RAINFALL WILL CONTINUE FOR PARTS OF
THE FORECAST AREA THE NEXT 24-48 HRS.
00Z UPPER AIR ANALYSIS/CURRENT PROFILER SHOWS MID-LEVEL SHEAR AXIS
SITUATED FROM NEAR KANSAS CITY INTO WEST CENTRAL OK. AT THE
SURFACE...WEAK FRONTAL BOUNDARY/INVERTED TROF STRETCHES ACROSS NE OK
INTO SOUTH CENTRAL OK. LOCALLY HEAVY RAINFALL HAS BEEN GENERALLY
CONFINED TO AREAS NEAR AND JUST N OF THE SURFACE BOUNDARY...WITH
THE FAR NWRN SECTIONS OF THE FORECAST AREA BEARING THE BRUNT
(LOCALIZED 2-3 INCHES IN THE PAST 6 HOURS AND OVER 5 INCHES IN THE
PAST 24 HRS).
UPPER SHEAR IS EXPECTED TO REMAIN NEARLY STATIONARY OR POSSIBLY
RETROGRADE JUST A BIT WEST TODAY. INVERTED SURFACE TROF SHOULD EDGE A
BIT WEST AS WELL...WITH SLIGHTLY DRIER 700-500MB AIR EXPANDING
ACROSS THE AREA. ACCORDINGLY...EXPECT THE HEAVIEST RAINFALL TODAY TO
BE FOCUSED JUST WEST OF THE FORECAST AREA. POPS WILL SHOW A DECENT
GRADIENT...GOING FROM CATEGORICAL OVER NWRN SECTIONS TO LOW CHANCE
IN FAR SE OK. GIVEN THE VERY HEAVY RAINFALL OVER THE PAST 24
HRS...WILL EXTEND THE FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR
AREAS ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR.
SOME SUBTLE CHANGES ARE EXPECTED IN THE POSITION OF THE UPPER SHEAR
AXIS THROUGH THE WEEKEND. THE WRN OK PORTION IS EXPECTED TO REMAIN
NEARLY STATIONARY...BUT DEEP CYCLONIC FLOW OVER THE NERN PART OF THE
COUNTRY WILL ELONGATE THE SHEAR AXIS ALONG THE KS/OK/MO/AR BORDERS.
THIS SHOULD ACT TO FOCUS CONVECTION AND HAVE INCREASED POPS SOME
THROUGH THE WEEKEND ACROSS NE OK AND NW AR. LATER SHIFTS MAY NEED TO
EXTENDED FLASH FLOOD WATCH INTO SUNDAY.
UPPER RIDGE OVER THE SWRN STATES ATTEMPTS TO BRIDGE ACROSS THE
SCNTRL PLAINS NEXT WEEK WHICH SHOULD EFFECTIVELY CLOSE OFF THE UPPER
CIRCULATION SOMEWHERE OVER WRN TX. THERE SHOULD BE ENOUGH MID-LEVEL
WEAKNESS TO SUPPORT AT LEAST DIURNAL CONVECTION FOR MUCH OF THE
COMING WEEK.
...OF NOTE...
DIGGING BACK INTO THE CLIMATE RECORDS REVEALS THAT THE MAY/JUNE 2007
PERIOD FOR TULSA IS THE 4TH WETTEST (SO FAR) ON RECORD. IN
ADDITION...JUNE 2007 WILL HAVE THE MOST NUMBER OF DAYS WITH
MEASURABLE RAINFALL (.01 OR GREATER) ON RECORD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 83 70 84 69 / 70 60 60 50
FSM 89 70 86 71 / 40 50 50 50
MLC 86 69 86 69 / 50 40 30 40
BVO 79 67 83 67 / 80 70 60 50
FYV 84 67 82 67 / 50 50 60 50
BYV 84 67 80 66 / 50 50 70 50
MKO 86 69 84 70 / 60 50 60 50
MIO 81 67 81 67 / 70 60 70 50
F10 85 69 85 69 / 60 50 50 50
HHW 88 70 89 72 / 40 30 30 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ064.
AR...NONE.
&&
SHORT TERM...14
LONG TERM....18Hazardous weather outlook, Jun 28, 11:51 AM CST, 15 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT THU JUN 28 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1251 PM CDT THU JUN 28 2007
...FLASH FLOOD WATCH IN EFFECT FOR EASTERN OKLAHOMA AND
EXTREME NORTHWEST ARKANSAS THROUGH FRIDAY MORNING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND EXTREME NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THROUGH TONIGHT AS A FRONTAL BOUNDARY
LINGERS ACROSS SOUTHEAST KANSAS AND INTO CENTRAL OKLAHOMA. THE
BEST CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE IN THE
VICINITY OF THE FRONTAL BOUNDARY ACROSS NORTHEAST OKLAHOMA. HEAVY
RAIN AND FLASH FLOODING WILL CONTINUE TO BE A THREAT THROUGH
TONIGHT AS THE AIRMASS ACROSS THE REGION REMAINS MOISTURE LADEN.
THE STRONGER SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
1 TO 3 INCHES OF RAIN IN A SHORT PERIOD TIME...CAUSING FLOODING
OF LOW LYING AREAS. THEREFORE...A FLASH FLOOD WATCH CONTINUES
THROUGH FRIDAY MORNING FOR EASTERN OKLAHOMA AND EXTREME
NORTHWEST ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY AND ITS ASSOCIATED UPPER LEVEL SYSTEM WILL
REMAIN ACROSS OKLAHOMA AT LEAST THROUGH FRIDAY. AS TIME PROGRESSES
...THIS SYSTEM WILL BECOME MORE DIFFUSE. MOISTURE WILL REMAIN PLENTIFUL.
THUS...THUNDERSTORMS WITH HEAVY RAIN WILL REMAIN POSSIBLE. THE
CONCENTRATION OF SHOWERS AND THUNDERSTORMS WILL LIKELY DIMINISH WITH TIME.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECASTS
AS FLOODING CONCERNS CONTINUE.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
Flood, Ottawa
- When
- June 29, 3:15 AM CST to June 30, 11:59 PM CST
- Where
- Ottawa County, Commerce
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.930, -94.870
The Neosho River near Commerce rose above its flood stage of 15 feet at 4:15 am cdt on June 29. The river would crest at 29.25 feet on July 5. This resulted in a major flood along the river.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, June 29 to 30, 20073 deaths · $500,000 · 1 event
- Wildfire in Utah, June 29 to 30, 20073 deaths · 1 event
- Hail and Damaging Winds in Idaho, June 29, 20071 injured · $714,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Virginia, June 29, 2007$1.3 million · 1 in hail · 6 events
- Hail and Damaging Winds in Georgia, June 29, 2007$463,000 · 1 in hail · 14 events
- Flash Flood and Hail in South Carolina, June 29 to 30, 2007$100,000 · 1 in hail · 6 events
- Lightning Strike in Louisiana, June 29, 2007$125,000 · 1 event
- Flash Flooding in Kentucky, June 29, 2007$100,000 · 2 events
- Damaging Winds in Montana, June 29, 20072 injured · $30,000 · 65 kt wind · 7 events
- Damaging Winds in Tennessee, June 29, 2007$63,000 · 55 kt wind · 5 events
- Lightning Strike in Florida, June 29, 2007$60,000 · 1 event
- Hail and Damaging Winds in Alabama, June 29, 2007$40,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43772.